Hail, Roosevelt
- When
- May 3, 3:00 PM MST
- Where
- Roosevelt County, Arch
- Measured
- 1.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.117, -103.133
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 3, 1:45 PM MST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 245 PM MDT WED MAY 3 2006 .DISCUSSION...COOLER AIR MASS HAS WEDGED INTO NE AND NORTHERN PARTS OF THE EC PLAINS EARLY THIS AFTERNOON. DIURNAL MIXING WILL KEEP ITS SOUTHWARD PROGRESS MINIMAL REMAINDER OF THE AFTERNOON/EVENING. THEREAFTER...FRONT EXPECTED TO SAG SOUTHWARD AND AIR MASS MAY BE JUST DEEP ENOUGH TO SPILL INTO THE CENTRAL VALLEY CORRIDOR LATE TONIGHT. WILL INTRODUCE A MODEST EAST CANYON WIND ALONG THE RIO GRANDE VALLEY AFTER 09Z. MEANWHILE...AIR MASS ALONG AND AHEAD OF FRONTAL BOUNDARY CONTINUES TO DESTABILIZE WITH LATEST SURFACE-BASED CAPE VALUES IN THE 1000-1500 J/KG RANGE AND LI/S MINUS 3-4 BASED ON SPC MESO ANALYSIS PAGE. WHILE INSTABILITY COULD BE BETTER...WILL CONTINUE TO MONITOR DE BACA...ROOSEVELT AND NE CHAVES COUNTIES FOR ISOLD SEVERE WHERE DEEP LAYER SHEAR RESPECTABLE EVIDENCED BY BRN SHEAR VALUES OF 40-60 M2/S2. ADDITIONALLY...APPARENT SHORT-WAVE TROUGH LIFTING NEWD FROM VICINITY OF NM BOOTHEEL WILL PROVIDE ADDITIONAL SUPPORT THROUGH EARLY EVENING. FARTHER NORTH...CONVECTION ROLLING EASTWARD ACROSS THE NE HIGHLANDS EXPECTED TO WEAKEN AS IT ENCOUNTERS AN INCREASINGLY STABLE BOUNDARY LAYER. WILL READJUST EVENING POP GRIDS TO SHADE HIGHER POPS ACROSS EC AREAS. JUST SOME MID/HIGH LEVEL CLOUDS EXPECTED ACROSS CENTRAL/WESTERN AREAS. LATER TONIGHT...WILL EXPAND COVERAGE OF LOW CLOUDS ACROSS NE/EC AREAS BUT HOLD SKY COVER ON CONSERVATIVE SIDE ACROSS OUR SERN MOST COUNTIES WHERE UPSLOPE WILL REMAIN QUITE SHALLOW. FOR THE THURSDAY AND THURSDAY NIGHT PERIOD...A REINFORCING SURGE OR TWO OF COOLER AIR WILL MAINTAIN A FAVORABLE UPSLOPE PATTERN EAST OF THE CENTRAL MOUNTAIN CHAIN. AT THE SAME TIME...UPPER TROUGH OVER THE INTER MOUNTAIN WEST WILL SLOWLY TRANSLATE EASTWARD. SUBTLE PERTURBATIONS IN THE SWLY FLOW AHEAD OF THIS TROUGH WILL CONTINUE TO AFFECT THE AREA AND INTERACT WITH THE LOW LEVEL UPSLOPE FLOW. LITTLE REASON TO DEVIATE FROM SCT POPS EC/NE. MODELS AGAIN TARGET THE EAST SLOPES OF THE SANGRE DE CRISTOS...AND OUR EC PLAINS FOR BEST SEVERE POTENTIAL-- LI/S APPROACHING MINUS 6 ACCORDING TO NAM. DEEP LAYER SHEAR SHOULD BE EVEN BETTER THAN TODAY AS MID-LEVEL WINDS INCREASE DOWNSTREAM OF APPROACHING TROUGH. ACROSS THE CENTRAL AND WEST...DRY AND BREEZY CONDITIONS TO PERSIST WITH PERHAPS SOME HIGH BASED VIRGA SHOWERS FAVORING THE NORTHWEST QUARTER. DAYTIME TEMPS TRENDING DOWNWARD. BAGGY TROUGH FINALLY CROSSES THE AREA FRIDAY AFTERNOON/NIGHT BEFORE SLIDING EAST OF THE STATE SATURDAY. FRIDAY WILL AGAIN BE ACTIVE ACROSS THE NE QUARTER...BUT SVR POTENTIAL APPEARS TO SHIFT SOUTH AND A LITTLE EAST AS COMPARED TO THURSDAY. LINGERING PRECIP CHANCES EAST SATURDAY/SATURDAY EVENING...WITH DRIER WEST-NWLY FLOW SUN-MON. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 78 42 71 / 5 10 10 20 GALLUP.......................... 41 75 36 70 / 0 5 5 10 GRANTS.......................... 40 75 39 69 / 0 5 5 10 GLENWOOD........................ 42 81 40 77 / 0 5 0 5 CHAMA........................... 32 67 30 58 / 10 20 20 40 LOS ALAMOS...................... 42 71 39 65 / 10 10 10 30 RED RIVER....................... 31 60 29 54 / 10 20 20 50 TAOS............................ 39 70 33 64 / 10 20 20 30 SANTA FE........................ 42 72 41 68 / 5 10 10 20 SANTA FE AIRPORT................ 45 74 42 70 / 5 10 10 20 ESPANOLA........................ 42 76 39 72 / 5 10 10 20 ALBUQUERQUE HEIGHTS............. 52 80 52 76 / 5 5 5 20 ALBUQUERQUE VALLEY.............. 48 82 45 79 / 5 5 5 10 ALBUQUERQUE FOOTHILLS........... 47 77 46 74 / 5 5 5 20 ALBUQUERQUE WEST MESA........... 49 82 47 77 / 5 5 5 20 SOCORRO......................... 47 83 45 80 / 0 5 0 5 SANDIA PARK/CEDAR CREST......... 41 74 39 69 / 5 5 5 20 MORIARTY/ESTANCIA............... 42 73 39 70 / 5 5 10 20 CARRIZOZO....................... 47 82 45 75 / 0 5 0 10 RUIDOSO......................... 41 76 41 67 / 0 5 5 10 RATON........................... 42 64 36 58 / 20 30 30 40 LAS VEGAS....................... 40 67 37 62 / 10 20 20 40 ROY............................. 42 61 39 58 / 20 30 20 40 CLAYTON......................... 43 56 38 56 / 30 40 40 40 SANTA ROSA...................... 47 76 42 72 / 10 10 20 30 TUCUMCARI....................... 50 70 45 68 / 20 30 30 40 FORT SUMNER..................... 52 76 46 71 / 10 20 10 30 CLOVIS.......................... 51 74 47 68 / 20 20 20 40 PORTALES........................ 53 77 48 72 / 20 20 20 30 ROSWELL......................... 58 86 54 83 / 10 5 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAY 3 2006 NMZ001>021-026-041200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...STRONG THUNDERSTORMS ARE POSSIBLE ON THE EASTERN PLAINS THURSDAY AND FRIDAY...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ARCH 34.11N 103.14W
05/03/2006 E1.75 INCH ROOSEVELT NM CO-OP OBSERVER
&&
DPORTERThe Cannon AFB radar (KFDX), 73 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506922, 5506923.